Alert archive / California / Frost Advisories in 2012

Frost Advisory 4, NWS San Francisco Bay Area, CA

November 10, 20124 counties in California

NWS San Francisco Bay Area, CA issued this frost advisory at Nov 10, 2012, 10:13 AM PST for 4 counties in California. It took effect at Nov 11, 2012, 2:00 AM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2012, 10:13 AM PST (18:13 UTC)
In effect from
Nov 11, 2012, 2:00 AM PST
Expired
Nov 11, 2012, 8:00 AM PST
In force
6 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Marin County, CA, Monterey County, CA, Napa County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 84 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 6.2 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2012-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2012-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1248 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

335 
WWUS76 KMTR 101813
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1013 AM PST SAT NOV 10 2012

...AREAS OF FROST LIKELY LATE TONIGHT AND EARLY SUNDAY MORNING
IN THE COOLEST INTERIOR VALLEYS OF THE NORTH BAY AS WELL AS
SOUTHERN MONTEREY COUNTY...

.MOSTLY CLEAR SKIES AND RELATIVELY LIGHT WINDS WILL ALLOW FOR
ANOTHER NIGHT OF NEAR FREEZING OVERNIGHT LOWS. AREAS OF FROST ARE
EXPECTED LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING.

CAZ506-507-110400-
/O.NEW.KMTR.FR.Y.0004.121111T1000Z-121111T1600Z/
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
1013 AM PST SAT NOV 10 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM
PST SUNDAY. 

* TEMPERATURE: OVERNIGHT LOWS ARE EXPECTED TO BE IN THE UPPER 20S
  TO LOWER 30S. 

* TIMING: THE COLDEST TEMPERATURES WILL OCCUR FOR A FEW HOURS
  AROUND SUNRISE ON SUNDAY MORNING.

* IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED BY FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. 

&&

$$

CAZ516-110400-
/O.NEW.KMTR.FR.Y.0004.121111T1000Z-121111T1600Z/
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
1013 AM PST SAT NOV 10 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM
PST SUNDAY. 

* TEMPERATURE: OVERNIGHT LOWS ARE EXPECTED TO BE IN THE UPPER 20S
  TO LOWER 30S. 

* TIMING: THE COLDEST TEMPERATURES WILL OCCUR FOR A FEW HOURS
  AROUND SUNRISE ON SUNDAY MORNING.

* IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED BY FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. 

&&

$$


MM
2 follow-up statements
290 
WWUS76 KMTR 110407
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
807 PM PST SAT NOV 10 2012

...AREAS OF FROST LIKELY LATE TONIGHT AND EARLY SUNDAY MORNING IN
THE COOLEST INTERIOR VALLEYS OF THE NORTH BAY AS WELL AS SOUTHERN
MONTEREY COUNTY...

.MOSTLY CLEAR SKIES AND RELATIVELY LIGHT WINDS WILL ALLOW FOR
ANOTHER NIGHT OF NEAR FREEZING OVERNIGHT LOWS. AREAS OF FROST ARE
EXPECTED LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING.

CAZ506-507-111600-
/O.CON.KMTR.FR.Y.0004.121111T1000Z-121111T1600Z/
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
807 PM PST SAT NOV 10 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST
SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST SUNDAY
FOR INTERIOR SECTIONS OF THE NORTH BAY.

* TEMPERATURE: OVERNIGHT LOWS ARE EXPECTED TO BE IN THE UPPER 
  20S TO LOWER 30S. 

* TIMING: THE COLDEST TEMPERATURES WILL OCCUR FOR A FEW HOURS 
  AROUND SUNRISE ON SUNDAY MORNING. 

* IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED BY FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ516-111600-
/O.CON.KMTR.FR.Y.0004.121111T1000Z-121111T1600Z/
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
807 PM PST SAT NOV 10 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST
SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST SUNDAY
FOR THE SOUTHERN SALINAS VALLEY AND OTHER INLAND VALLEYS OF
SOUTHERN MONTEREY COUNTY.

* TEMPERATURE: OVERNIGHT LOWS ARE EXPECTED TO BE IN THE UPPER 
  20S TO LOWER 30S. 

* TIMING: THE COLDEST TEMPERATURES WILL OCCUR FOR A FEW HOURS 
  AROUND SUNRISE ON SUNDAY MORNING. 

* IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED BY FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
087 
WWUS76 KMTR 111556
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
756 AM PST SUN NOV 11 2012

CAZ506-507-111700-
/O.EXP.KMTR.FR.Y.0004.000000T0000Z-121111T1600Z/
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
756 AM PST SUN NOV 11 2012

...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING. 

AFTER A CHILLY START TO THE MORNING TEMPERATURES WILL WARM
AFTER 8 AM AS THE SUN COMES UP OVER THE NORTH BAY.

$$

CAZ516-111700-
/O.EXP.KMTR.FR.Y.0004.000000T0000Z-121111T1600Z/
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
756 AM PST SUN NOV 11 2012

...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING. 

AFTER A CHILLY START TO THE MORNING TEMPERATURES WILL WARM
AFTER 8 AM AS THE SUN COMES UP OVER THE SALINAS VALLEY.


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this frost advisory went out at Nov 10, 9:52 AM PST, 21 minutes earlier.

Area forecast discussion, Nov 10, 9:52 AM PST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
952 AM PST SAT NOV 10 2012

.DISCUSSION...AS OF 9:10 AM PST SATURDAY...CHILLY START TO THE
DAY...ESPECIALLY INTERIOR VALLEYS. THE RELATIVELY CLEAR SKIES AND
LIGHT WINDS ALLOWED PROTECTED VALLEYS TO BOTTOM OUT IN THE UPPER
20S TO LOWER 30S. TEMPERATURES ARE STARTING TO WARM UP AND THE
FROST ADVISORY FROM OVERNIGHT IS NO LONGER IN EFFECT. DESPITE THE
MOSTLY SUNNY SKIES...A COOL AIRMASS OVERHEAD WILL LEAD TO
UNSEASONABLY COLD TEMPERATURES TODAY WITH HIGHS IN THE 50S TO
LOWER 60S. HIGHER ELEVATIONS AROUND THE BAY AREA WILL STRUGGLE TO
GET OUT OF THE 40S TODAY.

ADDITIONALLY...THE UPPER LEVEL TROUGH THAT BROUGHT CONVECTIVE
SHOWERS TO THE REGION YESTERDAY AND LAST NIGHT WILL CONTINUE TO
SLIDE EAST THROUGH THE DAY. THAT BEING SAID...SHOWER ACTIVITY WILL
END THIS MORNING WITH NO THREAT FOR SHOWERS THIS AFTERNOON. BAY
AREA RADARS INDICATE THAT THE SHOWERS OBSERVED THIS MORNING HAVE
ALREADY DISSIPATED OVER SOUTHERN MONTEREY AND SAN BENITO COUNTIES.

THE MAIN WEATHER FOCUS OVER THE NEXT 24 HOURS WILL BE THE
LINGERING COLD AIR MASS AND ANOTHER NIGHT OF NEAR FREEZING TO SUB-
FREEZING TEMPERATURES ACROSS THE INTERIOR. WOULD LIKE TO SEE ALL
MODEL GUIDANCE BEFORE FINALIZING TONIGHT/S OVERNIGHT LOWS...BUT
LATEST GUIDANCE INDICATES ANOTHER NIGHT OF LOWS IN THE UPPER 20S
TO LOWERS 30S ACROSS THE INTERIOR. WILL BE ISSUING ANOTHER FROST
ADVISORY FOR TONIGHT SOMETIME THIS MORNING.

PREVIOUS DISCUSSION...GRADUAL WARMING IS FORECAST FOR EARLY NEXT
WEEK UNDER A FLAT UPPER RIDGE. MOISTURE FROM A SYSTEM MOVING INTO
THE PACIFIC NW EARLY IN THE WEEK SHOULD REMAIN MOSTLY NORTH OF OUR
AREA. A DISTURBANCE IS FORECAST TO FORM INTO A CUTOFF LOW OFFSHORE
BY WEDNESDAY AND THEN MOVE INLAND BY THURSDAY. THIS COULD BRING
RAIN CHANCES TO THE AREA LATE WEDNESDAY INTO THURSDAY.

&&

.AVIATION...AS OF 9:52 AM PST SATURDAY...VFR THIS AFTERNOON AND
OVERNIGHT. SOME CONCERN FOR PATCHY FOG BY SUNRISE SUNDAY. MOST
LIKELY TERMINAL IMPACTED WOULD BE KSTS.

VICINITY OF KSFO..VFR. FEW-SCT CLOUDS OVER THE TERMINAL WITH LIGHT
WEST WINDS THIS AFTERNOON AND EVENING.

KSFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...VFR THIS AFTERNOON AND OVERNIGHT.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TDAY...NONE.

&&

PUBLIC FORECAST: MM/SIMS
AVIATION/MARINE: RWW
Hazardous weather outlook, Nov 10, 7:52 AM PST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
752 AM PST SAT NOV 10 2012

CAZ506-507-111400-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
752 AM PST SAT NOV 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTH BAY VALLEY AND
NORTH BAY MOUNTAINS.

.DAY ONE...SATURDAY AND SATURDAY NIGHT

SEASONABLY COOL CONDITIONS CAN BE EXPECTED ACROSS THE BAY AREA
SATURDAY AFTERNOON AS ANY LINGERING SHOWER ACTIVITY ENDS. ANOTHER COLD
NIGHT CAN BE EXPECTED ACROSS THE INTERIOR VALLEYS SATURDAY NIGHT
INTO SUNDAY MORNING. THUS...ANOTHER FROST ADVISORY WILL LIKELY BE
ISSUED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

TEMPERATURES WILL WARM UP BY EARLY NEXT WEEK AND RAIN CHANCES
WILL BE BACK IN THE FORECAST BY MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

CAZ516-111400-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
752 AM PST SAT NOV 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN INTERIOR MONTEREY COUNTY.

.DAY ONE...SATURDAY AND SATURDAY NIGHT

SEASONABLY COOL CONDITIONS CAN BE EXPECTED ACROSS THE BAY AREA
SATURDAY AFTERNOON AS ANY LINGERING SHOWER ACTIVITY ENDS. ANOTHER COLD
NIGHT CAN BE EXPECTED ACROSS THE INTERIOR VALLEYS SATURDAY NIGHT
INTO SUNDAY MORNING. THUS...ANOTHER FROST ADVISORY WILL LIKELY BE
ISSUED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

TEMPERATURES WILL WARM UP BY EARLY NEXT WEEK AND RAIN CHANCES
WILL BE BACK IN THE FORECAST BY MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 6:42 PM PSTFrost AdvisoryMTRMarin, Monterey, Napa, Sonoma13 hr

Nearby

Frost Advisories in California, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.